MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: secretary, materials and purchasing.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a micropuncture traditionless access set wire guide fractured as it was inserted into the access needle.Another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on 20jan2021: access was gained in the abdomen through the davinci trocar.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown procedure, a micropuncture transitionless access set wire guide fractured as it was inserted into the access needle.Access was being gained through the davinci trocar in the abdomen.Another device was used to complete the procedure.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was received used with biomatter present.The wire was returned inside the needle.The wire was caught on the needle bevel and had separated.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.A capa was opened in response to a ric which was submitted by capa to separate the failure mode of the outer catheter and wire guide of devices with "mpis" prefix.This capa will focus on the wire separation issue of the wire guides.The capa team determined the following root causes: the design and material choice of the stf and htf wire guides result in a lower tensile strength than the pmg wire guides which leads to a higher number of tip separation complaints seen in the field.The practice of removing the wire guide while the needle is still inserted in the blood vessel is known.This was supported by a complaint review and through discussion with product management.The capa was closed canceled at root cause on 17dec2018 as risk benefit analyses concluded the potential benefits of the device outweigh the risks identified.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The investigation conclusion drawn is the potential cause can be traced to the procedure as the wire was returned caught on the bevel of needle which as shown the included label and instructions for use which is known to a result in the reported failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10739354
Report Number1820334-2020-01947
Device Sequence Number14316877
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)230822(10)13384365
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2023
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number13384365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1